A bloodied, naked teenager danced obliviously on a broken mirror on the street. A young girl experiencing her “best ever hallucinogenic” trip danced naked; another girl described watching a young man running around screaming in people’s faces — and a young man died from brain damage following cardiac arrest.
All were at the same party and all had taken the synthetic and illegal ‘N Bomb’.
The real and varied dangers of taking synthetic drugs were outlined at yesterday’s inquest into the death of Alex Ryan of Millstreet in Co Cork.
In all, six party-goers were rushed to hospital that January night last year after a house party in Greenmount on Cork’s southside.
Eighteen-year-old Alex did not survive. He took the drugs on January 19, 2016, and was put on a life-support machine at Cork University Hospital. He died four days later on January 23.
Cork city coroner Philip Comyn said the HSE, gardaí and other authority figures who have personal experiences of the dangers of drug-taking need to work together to educate young people about the dangers of taking illegal substances.
Siobhan Talbot, 20, said she took the same drug Alex consumed: she was found dancing naked in the house by gardaí and paramedics.
Mark Naundorf, 19, took two tabs of N Bomb: he was found dancing naked on the street by gardaí — he was bleeding as he had smashed a mirror and was dancing on the broken glass.
Assistant state pathologist, Dr Margaret Bolster, warned that taking drugs like 251 N Bomb or CP2, amounts to “Russian roulette” as there is no quality control on such street drugs.
Det Sgt Jason Lynch told the inquest that synthetic drugs are often bulked with other agents such as rat poison and Ajax cement cleaner.
© Irish Examiner Ltd. All rights reserved